MAUDE Adverse Event Report: Cochlear Ltd Nucleus CI522 Cochlear Implant with Slim Straight Electrode; Nucleus 24 Cochlear Implant System

Cochlear Ltd Nucleus CI522 Cochlear Implant with Slim Straight Electrode; Nucleus 24 Cochlear Implant System
Model Number CI522
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Erythema (1840); Pain (1994)
Date of Event 05/04/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Per the clinic, the patient experienced pain and magnet dislodgement during an mri on (b)(6) 2026.Following the mri, the magnet site was noted to be red.The patient's head was wrapped as recommended by cochlear.The magnet was placed back into correct position without surgical intervention, and the patient was initially able to wear the device with lower magnet retention.However, the issue could not be resolved.The device was subsequently explanted on (b)(6) 2026, and the patient was reimplanted with another cochlear device during the same surgery.

Brand Name
Nucleus CI522 Cochlear Implant with Slim Straight Electrode
Common Device Name
Nucleus 24 Cochlear Implant System
Manufacturer (Section D)
Cochlear Ltd
1 university avenue
macquarie university, nsw 2109
AS  2109
MDR Report Key50397126
Report Number6000034-2026-03052
Device Sequence Number12988934
Product Code MCM
UDI-Device Identifier09321502032599
UDI-Public(01)09321502032599(11)160608(17)180607
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Importer
Type of Report Initial
Report Date (Section B) 08/24/2026
Report Date (Section F) 08/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date06/07/2018
Device Model NumberCI522
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/30/2026
Event Location Hospital
Date Report to Manufacturer07/30/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/23/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Date Report Sent to FDA08/24/2026